Louisiana, 2025

Flash Flood and Damaging Winds in Louisiana, March 15, 2025

March 15, 2025 · NWS JAN · 3 events in 3 counties and zones

Isolated thunderstorms developed across portions of Louisiana in the overnight hours of March 14th. Coverage of severe storms increased into the morning of the 15th before a squall line developed and moved across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Isolated thunderstorms developed across portions of Louisiana in the overnight hours of March 14th. Coverage of severe storms increased into the morning of the 15th before a squall line developed and moved across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 15, 5:54 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 15, 5:54 AM CST, 1 hour 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
654 AM CDT Sat Mar 15 2025

...New AVIATION...

.DISCUSSION...
Issued at 230 AM CDT Sat Mar 15 2025

Saturday through next Friday...

Saturday:

A severe weather outbreak is expected today through this evening as
all modes of severe weather will be possible including strong to
violent, long-track tornadoes. Damaging winds 60-70 mph and large
hail will be likely as well. As a strong, upper lvl trough pushes
towards the area, the low-lvl jet will strengthen during the
afternoon over the region. As a result,  strong deep-layer shear/SRH
and favorable instability in place will lead to multiple rounds of
convection with supercell potential throughout mid morning until the
evening.

A high risk for severe weather continues to be advertised in the
greater threat area for violent tornadoes over central into east MS
where supercells will have great access to the most unstable air and
backed low level flow. Scattered to numerous supercells are likely
to develop in the warm sector, and given the fast cell motions and
classic nature of the storms, would expect the potential for long
tornado tracks, so this continues to be messaged. Outside of severe
storms, gusty winds are expected throughout the day. Heavy rainfall
is less of concern but flash flooding will be possible within areas
that experience training storms.

Sunday through next Friday:

Ridging pattern along with upper-lvl zonal flow will filter into the
region into next week. Temps will start off cooler but will be near
seasonal averages. Next chance for rainfall will come on Wednesday
as a shortwave trough swings through the area. Mostly showers and a
brief cooldown are expected with this disturbance. /SW/EC/

&&

.AVIATION...
(12Z TAFS)
Issued at 645 AM CDT Sat Mar 15 2025

Poor flying conditions are expected this morning and aftn. MVFR
cigs and gusty winds 25-30kts wl prevail through the aftn away
from +TSRA that will become numerous across the area today. At
1130Z a band of +TSRA was noted on local radars across the nw.
This band will continue shifting east today while additional +TSRA
develop ahead of the band. Conditions are expected to improve
this evening with VFR conditions areawide by 06Z. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78  51  65  40 /  90  40   0   0
Meridian      77  51  68  39 /  90  60   0   0
Vicksburg     76  50  64  40 /  90  30   0   0
Hattiesburg   78  53  73  41 /  80  30   0   0
Natchez       77  50  65  40 /  90  20   0   0
Greenville    72  48  59  40 /  90  30   0   0
Greenwood     75  50  61  38 / 100  50  10   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

/SW/22

In the hours before

Special weather statement, Mar 15, 4:16 AM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
516 AM CDT Sat Mar 15 2025

MSZ018-151045-
Bolivar MS-
516 AM CDT Sat Mar 15 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BOLIVAR COUNTY
THROUGH 545 AM CDT...

At 515 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Winstonville, or near Shelby, moving northeast at
55 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Winstonville, Duncan, and Shelby around 520 AM CDT.
  Alligator around 525 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3394 9066 3376 9091 3382 9105 3384 9106
      3412 9074 3412 9066
TIME...MOT...LOC 1015Z 223DEG 49KT 3389 9085

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, Mar 15, 4:44 AM CST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
544 AM CDT Sat Mar 15 2025

ARZ074-075-LAZ007-008-151130-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
544 AM CDT Sat Mar 15 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHICOT AND EASTERN
ASHLEY COUNTIES...NORTHERN MOREHOUSE AND NORTH CENTRAL WEST CARROLL
PARISHES THROUGH 630 AM CDT...

At 543 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Beekman, or 8 miles north of Bastrop, moving
northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Bonita and Galion around 550 AM CDT.
  Jones and Berlin around 555 AM CDT.
  Wilmot around 600 AM CDT.
  Parkdale around 605 AM CDT.
  Portland around 615 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3284 9206 3285 9206 3335 9177 3335 9137
      3301 9133 3276 9186 3283 9207 3284 9207
TIME...MOT...LOC 1043Z 225DEG 40KT 3289 9187

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SAS
Local storm report, Mar 15, 5:34 AM CST, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
634 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     Tstm Wnd Dmg     5 N Belzoni             33.25N 90.48W
03/14/2025                   Humphreys          MS   Law Enforcement

            Report of multiple trees and powerlines
            downed, as well as damage to a residence on
            Malcolm Drive.

&&

KP
Local storm report, Mar 15, 5:42 AM CST, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
642 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     Tstm Wnd Dmg     Elliott                 33.69N 89.75W
03/15/2025                   Grenada            MS   Law Enforcement

            Report of extensive damage to Elliott
            community; downed power lines and multiple
            residences destroyed.

&&

KP
Local storm report, Mar 15, 5:45 AM CST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
645 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     Hail             2 SE Dermott            33.50N 91.41W
03/15/2025  M0.25 Inch       Chicot             AR   Fire Dept/Rescue

&&

KP
Local storm report, Mar 15, 5:57 AM CST, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
657 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     Tornado          Elliott                 33.69N 89.75W
03/15/2025                   Grenada            MS   Law Enforcement

            Report of extensive damage to Elliott
            community; downed power lines and multiple
            residences destroyed.

&&

KP

The radar

The Jackson/Brandon,MS radar (KDGX), 171 km away, was scanning. The volume nearest the first event began at 13:03 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Morehouse

When
March 15, 7:05 AM CST
Where
Morehouse County, 3.55 mi E of Mer Rouge Bacon Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.740, -91.720

A tree was blown down.

Thunderstorm Wind, East Carroll

When
March 15, 9:25 AM CST to 9:26 AM CST
Where
East Carroll County, 0.63 mi WNW of Lake Providence to 0.36 mi NNW of Lake Providence
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.805, -91.189

Straight line wind caused damage across East Carroll Parish. There was damage to mobile homes and a few structures on the west side of Lake Providence along First Street. One structure had its roof lifted off, and an outer wall collapsed due to the roof being lifted. A few mobile homes sustained minor roof damage and were pushed off their blocks.

Flash Flood, West Carroll

When
March 15, 10:28 AM CST to 11:00 AM CST
Where
West Carroll County, 1.38 mi S of Forest to 1.71 mi S of Forest
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.760, -91.420

Report of flooding on HWY-17 between Forest and Pioneer.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1264331, 1264283, 1266245.